Alert archive / Arkansas / Wind Advisories in 2011
Wind Advisory 11, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 9, 2011, 9:34 AM CDT for 7 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2011, 9:34 AM CDT (14:34 UTC)
- Expired
- Apr 9, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS74 KMEG 091434 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 934 AM CDT SAT APR 9 2011 ...WINDY CONDITIONS EXPECTED TODAY... .LOW PRESSURE OVER SOUTHERN ILLINOIS AND HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES ARE COMBINING TO PRODUCE WINDY CONDITIONS OVER PARTS OF THE MID-SOUTH. NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL WILL SEE SUSTAINED WINDS IN EXCESS OF 25 MPH TODAY. ARZ008-009-017-018-026>028-MOZ113-115-092245- /O.NEW.KMEG.WI.Y.0011.110409T1434Z-110410T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 934 AM CDT SAT APR 9 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * TIMING: FROM NOW THROUGH LATE AFTERNOON TODAY. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
488 WWUS74 KMEG 092030 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT SAT APR 9 2011 ...WINDY CONDITIONS EXPECTED LATE THIS AFTERNOON AND AGAIN ON SUNDAY ... .WINDY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON TODAY. ANOTHER ROUND OF WINDY CONDITIONS WILL OCCUR ON SUNDAY WITH WINDS OF 25 MPH OR GREATER EXPECTED OVER THE WESTERN HALF OF THE MID-SOUTH. ARZ008-009-017-018-026>028-MOZ113-115-100030- /O.NEW.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/ /O.CON.KMEG.WI.Y.0011.000000T0000Z-110410T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 330 PM CDT SAT APR 9 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * TIMING: FROM NOW THROUGH LATE AFTERNOON TODAY AND AGAIN FROM MID MORNING THROUGH LATE AFTERNOON SUNDAY. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ001-002-019- 048-049-088-100030- /O.NEW.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE- TIPTON-SHELBY- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE... BATESVILLE...UNION CITY...DYERSBURG...COVINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 330 PM CDT SAT APR 9 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. * WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * TIMING: FROM MID MORNING SUNDAY THROUGH LATE AFTERNOON. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
100 WWUS74 KMEG 100005 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 705 PM CDT SAT APR 9 2011 ...WINDY CONDITIONS EXPECTED AGAIN ON SUNDAY... .WINDS HAVE DECREASED ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS EVENING. ANOTHER ROUND OF WINDY CONDITIONS WILL OCCUR AGAIN ON SUNDAY WITH WINDS OF 25 MPH OR GREATER EXPECTED OVER THE WESTERN HALF OF THE MID-SOUTH. ARZ008-009-017-018-026>028-MOZ113-115-101030- /O.EXP.KMEG.WI.Y.0011.000000T0000Z-110410T0000Z/ /O.CON.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 705 PM CDT SAT APR 9 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. * WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * TIMING: FROM MID MORNING THROUGH LATE AFTERNOON ON SUNDAY. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ001-002-019- 048-049-088-101030- /O.CON.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE- TIPTON-SHELBY- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE... BATESVILLE...UNION CITY...DYERSBURG...COVINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 705 PM CDT SAT APR 9 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. * WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * TIMING: FROM MID MORNING THROUGH LATE AFTERNOON ON SUNDAY. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 9, 9:23 AM CDT, 11 minutes earlier.
Area forecast discussion, Apr 9, 9:23 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
923 AM CDT SAT APR 9 2011
.DISCUSSION...
SKIES ARE MOSTLY SUNNY ACROSS MUCH OF THE FORECAST AREA THIS
MORNING WITH TEMPERATURES MAINLY IN THE 70S. THE THUNDERSTORM
ACTIVITY THAT WAS NORTH OF THE FORECAST AREA HAS MOVED EAST AND
WEAKEN LEAVING A DRY REMAINDER OF THE DAY FOR THE REGION. WINDS
HAVE INCREASED TO AROUND 25 MPH OVER PARTS OF NORTHEAST ARKANSAS
AND THE MISSOURI BOOTHEEL SO WILL ISSUE A WIND ADVISORY FOR TODAY
UNTIL 7 PM FOR THOSE AREAS. A WIND ADVISORY WILL ALSO BE NEEDED
FOR SUNDAY AND WILL ADDRESS THAT ISSUE THIS AFTERNOON.
ARS
&&
PREV DISCUSSION... /ISSUED 505 AM CDT SAT APR 9 2011/
DISCUSSION...
A MID LEVEL SHORTWAVE ANALYZED OVER SOUTHWEST MISSOURI INTO
WESTERN ARKANSAS EARLY THIS MORNING WILL CONTINUE TO MOVE EAST
ALONG THE NORTHERN PERIPHERY OF AN UPPER LEVEL RIDGE OF HIGH
PRESSURE CENTERED OVER THE NORTH CENTRAL GULF OF MEXICO. A CLUSTER
OF STRONG TO SEVERE THUNDERSTORMS CONTINUES IN ADVANCE OF THE
SHORTWAVE...AIDED BY FORCING ASSOCIATED WITH A 50 KT LOW LEVEL JET
NOSING INTO SOUTHERN MISSOURI AND NORTHWEST ARKANSAS. THESE STORMS
SHOULD CONTINUE TO MOVE EAST AND MAY IMPACT NORTHERN PORTIONS OF
THE FORECAST AREA THIS MORNING...INCLUDING PORTIONS OF NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...AND POTENTIALLY INTO NORTHWEST
TENNESSEE. THE PRIMARY LIMITING FACTORS THEY MAY IMPACT STORM
STRENGTH AND LIFE CYCLE WILL BE THE CAPPING INVERSION IN PLACE
OVER THESE AREAS THIS MORNING. THIS INCREASED CIN AND WEAKENING OF
NOCTURNAL LOW LEVEL JET MAY RESULT IN A WEAKENING OR DISSIPATION
OF THE STORMS PRIOR TO REACHING OUR AREA OR OVER NORTHWEST
SECTIONS OF THE CWA. THIS COULD BE MODULATED BY INCREASING
CONVECTIVE AVAILABLE POTENTIAL ENERGY BUILDING BENEATH THE CAPPING
INVERSION. INCREASED SBCAPE VALUES COMBINED WITH FORCING ALONG
STORM GENERATED COLD POOL...AND SUBTLE MID LEVEL COOLING COULD
HELP TO ERODE THE CAPPING INVERSION FURTHER. AT THIS TIME...PLAN
TO CONTINUE SLIGHT CHANCE POPS ACROSS THESE NORTHERN AREAS THIS
MORNING AND MENTION THE POTENTIAL FOR AN ISOLATED SEVERE STORM IN
THE HWO FOR THE MORNING HOURS. ANY SEVERE POTENTIAL WOULD BE
PREDICATED ON WHETHER STORMS SURVIVE INTO OUR AREA AND THE
INVERSION ERODES SUFFICIENTLY.
THE ABOVE MENTIONED MID LEVEL SHORTWAVE SHOULD MOVE EAST OF THE
REGION LATER TODAY WITH BUILDING HEIGHTS AS THE UPPER RIDGE
STRENGTHENS IN THE WAKE OF THE SHORTWAVE. SKIES SHOULD BECOME
MOSTLY SUNNY AREA WIDE THIS AFTERNOON WITH TEMPERATURES SOARING TO
NEAR OR ABOVE RECORD LEVELS. HIGH TEMPERATURES SHOULD APPROACH 90
DEGREES IN MANY AREAS AS INDICATED BY APPLYING THE 925MB TEMP
METHOD. TEMPERATURES AT 925 MB EXCEED 22C NEARLY AREA WIDE WITH
STRONG MIXING UP TO 875 MB IS EXPECTED. HUMID CONDITIONS WILL ALSO
ACCOMPANY THE RECORD WARMTH MAKING IT FEEL LIKE EARLY SUMMER. THE
VERY WARM AND HUMID WEATHER WILL CONTINUE INTO SUNDAY AS THE UPPER
RIDGE HOLDS STRONG OVER THE AREA. ALL MENTION OF POPS DURING THE
DAYLIGHT HOURS OF SUNDAY HAVE BEEN REMOVED AS A STRONG CAPPING
INVERSION ASSOCIATED WITH THE UPPER RIDGE REMAINS IN PLACE. THIS
SHOULD ALLOW HIGH TEMPERATURES SUNDAY TO AGAIN APPROACH RECORD
LEVELS. OVERNIGHT LOW TEMPERATURES TONIGHT AND AGAIN FOR PORTIONS
OF SUNDAY NIGHT WILL REMAIN WELL ABOVE AVERAGE.
A FULL LATITUDE TROUGH WILL EVOLVE ACROSS THE CENTRAL UNITED
STATES BY SUNDAY AND MOVE INTO THE LOWER AND MIDDLE MISSISSIPPI
VALLEY SUNDAY NIGHT. LATEST AVAILABLE MODEL GUIDANCE INDICATES 80
TO 100 METER MID LEVEL HEIGHT FALLS MOVING OVER WESTERN SECTIONS
OF THE MID SOUTH LATE SUNDAY EVENING AND THEN SPREADING EASTWARD
THROUGH MONDAY MORNING ACROSS AREAS EAST OF THE MISSISSIPPI RIVER.
THESE HEIGHT FALLS ARE EXPECTED TO SPREAD ACROSS A WEAK SURFACE
FRONT POSITIONED FROM EASTERN MISSOURI SOUTHWEST TO THE ARKLATEX
AROUND MIDNIGHT SUNDAY NIGHT. THE LOW LEVEL ENVIRONMENT EAST OF THE
SURFACE FRONT SHOULD BE CHARACTERIZED BY TEMPERATURES IN THE 70S
AND DEWPOINTS IN THE MIDDLE TO UPPER 60S DURING MUCH OF THE
OVERNIGHT HOURS SUNDAY. AS THE MID LEVEL HEIGHTS FALLS/ASSOCIATED
MID LEVEL COOLING SPREADS EAST...EXPECT RESIDUAL CAPPING INVERSION
OVER THE MID SOUTH TO ERODE FROM WEST TO EAST. AS THIS
OCCURS...THIS SUFFICIENTLY STRONG FORCING SHOULD ALLOW
THUNDERSTORMS TO DEVELOP AND QUICKLY ORGANIZE OVER CENTRAL
ARKANSAS LATER SUNDAY EVENING AND PUSH EAST INTO AREAS WEST OF THE
MISSISSIPPI RIVER TOWARDS MIDNIGHT.
DECENT MID LEVEL LAPSE RATES IN EXCESS OF 6.5C/KM...MUCAPES OF AT
LEAST 500-1000J/KG...LI/S BETWEEN -2C AND -4C...AND DEEP LAYER
UNIDIRECTIONAL SHEAR IN EXCESS OF 60S KTS (AIDED BY 100+KT MID
LEVEL JET EJECTING FROM THE SOUTHERN PLAINS INTO THE LOWER AND
MIDDLE MISSISSIPPI VALLEY) SHOULD RESULT IN A FAVORABLE
THERMODYNAMIC AND KINEMATIC ENVIRONMENT SUPPORTIVE OF SEVERE
STORMS. DEVELOPING STORMS SUNDAY EVENING OVER WESTERN/CENTRAL
ARKANSAS SHOULD QUICKLY ORGANIZE INTO SHORT LINE SEGMENTS WITH
POSSIBLE EMBEDDED SUPERCELL STRUCTURES AHEAD OF A PRIMARY/POSSIBLY
BROKEN SQUALL LINE ORIENTED ALONG PRIMARY WIND SHIFT/COLD FRONT.
ONLY LIMITING FACTOR AT THIS TIME APPEARS TO BE THE FACT THAT
STORMS WILL MOVE ACROSS MUCH OF THE REGION DURING THE DIURNAL
MINIMUM CYCLE. EVEN SO...PREFRONTAL AIR MASS AND DEGREE OF MID
LEVEL COOLING/ASSOCIATED HEIGHT FALLS SHOULD BE SUFFICIENT TO
MAINTAIN STORM INTENSITY THROUGH THE NIGHT INTO THE MORNING HOURS
MONDAY. AT THIS TIME...PLAN TO MAINTAIN SLIGHT RISK ALONG AND WEST
OF THE MISSISSIPPI RIVER SUNDAY NIGHT AND CARRY IT EASTWARD ACROSS
AREAS EAST OF THE MISSISSIPPI RIVER DURING THE MORNING HOURS
MONDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...BUT THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL. AT
THIS POINT...CONSIDERING THE PLACEMENT OF PRIMARY SURFACE LOW
PRESSURE OVER THE WESTERN GREAT LAKES AND PRIMARILY UNIDIRECTIONAL
WIND FIELDS...THINK TORNADO THREAT IS TOO LOW TO MENTION IN SEVERE
THREATS SECTION OF THE HWO. PLAN TO REMOVE ANY TORNADO MENTION AT
THIS TIME.
STORMS SHOULD SWEEP EAST OF THE REGION BY SUNDAY AFTERNOON AS THE
UPPER LEVEL TROUGH PULLS NORTHEAST AND THE COLD FRONT MOVES EAST
OF THE REGION. HIGH PRESSURE WILL BUILD OVER THE MID SOUTH FOR THE
MIDDLE OF NEXT WEEK WITH DRY WEATHER AND NEAR TO SLIGHTLY ABOVE
SEASONABLE TEMPERATURES.
ANOTHER SHORTWAVE AND ASSOCIATED SURFACE FEATURES WILL MOVE INTO
THE REGION BY THE END OF NEXT WEEK/WEEKEND. THERE STILL REMAINS
PLENTY OF TIMING/STRENGTH ISSUES AMONG THE MEDIUM RANGE MODEL
GUIDANCE. THEREFORE WILL CONTINUE LOWER END POPS THROUGH THE END
OF THE EXTENDED FORECAST PERIOD ALONG WITH ABOVE AVERAGE
TEMPERATURES.
JLH
&&
AVIATION...
12Z TAF CYCLE
A TEMPORARY PERIOD OF MVFR CONDITIONS DUE TO LOW STRATUS ARE
POSSIBLE THROUGH 09/15Z AT TUP...OTHERWISE VFR CONDITIONS EXPECTED
AT ALL SITES THROUGH THE 12Z TAF PERIOD. CONVECTIVE ACTIVITY
CURRENTLY OVER MISSOURI NOT EXPECTED TO IMPACT TAF SITES THIS
MORNING. UPPER LEVEL RIDGING WILL KEEP TAF SITES RAIN FREE INTO
SUNDAY MORNING. SOUTH WINDS AROUND 10 KTS WILL INCREASE TO AROUND
15 KTS AFTER 09/15Z THEN DECREASE TO 6-11 KTS AFTER 10/00Z.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 89 72 88 67 / 10 10 10 80
MKL 88 70 87 69 / 10 10 10 70
JBR 87 69 85 63 / 10 10 10 80
TUP 89 71 88 71 / 10 10 10 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Apr 9, 8:59 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 859 AM CDT SAT APR 9 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101600- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 859 AM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID SOUTH FROM LATE SUNDAY EVENING THROUGH EARLY MONDAY AFTERNOON. A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA AND RESULT IN THE DEVELOPMENT OF SEVERE THUNDERSTORMS. THE GREATEST POTENTIAL FOR SEVERE STORMS ALONG AND WEST OF THE MISSISSIPPI RIVER SHOULD EXIST FROM LATE SUNDAY EVENING INTO EARLY MONDAY MORNING. AREAS EAST OF THE MISSISSIPPI RIVER SHOULD HAVE THE GREATEST SEVERE WEATHER THREAT FROM MONDAY MORNING INTO EARLY MONDAY AFTERNOON. THE PRIMARY SEVERE WEATHER RISK APPEARS TO BE DAMAGING WINDS. THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL IN THE MOST INTENSE THUNDERSTORMS. A WIND ADVISORY MAY BECOME NECESSARY FOR PORTIONS OF THE MID SOUTH SUNDAY INTO MONDAY. STRONG GRADIENT WINDS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT...WITH SUSTAINED WINDS ABOVE 25 MPH WITH GUSTS UP TO 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED SUNDAY NIGHT INTO MONDAY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:30 PM CDT | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 28 hr |
Nearby
Wind Advisories in Arkansas, 2011Wind Advisories in Missouri, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.